Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 83, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 31, 2016, 3:43 PM CDT for McMullen County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 3:43 PM CDT (20:43 UTC)
- Expired
- May 31, 2016, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:55 PM CDT | HAIL 1 | 12 S Tilden, TX | QUARTER SIZE HAIL REPORTED WEST OF HWY 16 NEAR THE NUECES RIVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2719 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WUUS54 KCRP 312043
SVRCRP
TXC311-312130-
/O.NEW.KCRP.SV.W.0083.160531T2043Z-160531T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCMULLEN COUNTY IN SOUTHERN TEXAS...
* UNTIL 430 PM CDT
* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF LOMA ALTA...OR 15 MILES SOUTH OF TILDEN...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MCMULLEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2825 9833 2823 9834 2816 9860 2826 9869
2846 9833
TIME...MOT...LOC 2042Z 238DEG 17KT 2824 9858
HAIL...1.00IN
WIND...60MPH
$$
HEAVENER1 follow-up statement
048
WWUS54 KCRP 312114
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT TUE MAY 31 2016
TXC311-312130-
/O.CON.KCRP.SV.W.0083.000000T0000Z-160531T2130Z/
MCMULLEN TX-
414 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MCMULLEN COUNTY...
AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF SIMMONS...OR 11 MILES SOUTHEAST OF TILDEN...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL ABOUT 12 MILES
SOUTH OF TILDEN.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MCMULLEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2825 9833 2823 9834 2816 9860 2826 9869
2846 9833
TIME...MOT...LOC 2112Z 238DEG 17KT 2832 9844
HAIL...1.00IN
WIND...60MPH
$$
HEAVENERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:43 PM CDT, 3 hours earlier.
Area forecast discussion, May 31, 12:43 PM CDT, 3 hours before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 1243 PM CDT TUE MAY 31 2016 .DISCUSSION...Update for 18z Aviation. && .AVIATION...VFR prevailing this aftn at all S TX terminals. Primary fcst challenge is timing/dvlpmnt/placement of convection drng TAF period. Inland locations should have best chance of convection this aftn and have gone VCSH/VCTS mention for KALI and KLRD by late aftn. Attm...feel that most coverage should remain W of KCRP/KVCT and have kept precip out of TAFs for this aftn. Greater uncertainty comes overnight as to whether or not convective complex moves E across the region. Have TEMPO TS for KLRD this evening...with renewed dvlpmnt overnight into Wed mrng...with late night/mrng hrs at KCRP/KVCT/KALI xpctd to remain dry for now. However...significant changes to future TAF pkgs possible once convective trends become more established. Aside from convection...sct to bkn TCU this aftn...diminishing overnight. MVFR/IFR conditions likely with convection. SSErly sfc winds 10 to 20 kts this aftn...becoming light overnight. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 86 74 84 72 / 30 40 50 70 60 Victoria 73 86 72 83 70 / 20 50 60 70 70 Laredo 75 91 72 86 70 / 50 60 60 60 50 Alice 74 88 72 85 70 / 30 50 50 70 60 Rockport 78 85 76 82 74 / 20 40 50 70 60 Cotulla 73 90 70 83 68 / 50 60 70 70 50 Kingsville 75 88 73 85 71 / 30 50 50 70 60 Navy Corpus 77 85 76 82 75 / 20 40 50 60 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && RH/79...AVIATION
Hazardous weather outlook, May 31, 5:48 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT TUE MAY 31 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR. THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE.
In the hours before
Special weather statement, May 31, 3:03 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CDT TUE MAY 31 2016
TXZ230-312030-
MCMULLEN-
303 PM CDT TUE MAY 31 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MCMULLEN COUNTY...
AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
LOMA ALTA...OR 21 MILES NORTH OF FREER...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MCMULLEN COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2824 9846 2810 9870 2819 9880 2828 9880
2841 9861
TIME...MOT...LOC 2002Z 231DEG 14KT 2818 9871
HARTSpecial weather statement, May 31, 3:29 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 329 PM CDT TUE MAY 31 2016 TXZ230-312115- MCMULLEN- 329 PM CDT TUE MAY 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY... AT 328 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF LOMA ALTA...OR 16 MILES SOUTHWEST OF TILDEN...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MCMULLEN COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2813 9863 2828 9877 2849 9851 2827 9834 TIME...MOT...LOC 2028Z 234DEG 18KT 2825 9865 HEAVENER
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:58 PM CDT | River Flood Warning | CRP | Victoria | 12 days |
| May 31, 3:03 PM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| May 31, 3:29 PM CDT | Special Weather Statement | CRP | McMullen | 46 min |
| May 31, 4:19 PM CDT | Special Weather Statement | CRP | Jim Wells | 41 min |
| May 31, 4:24 PM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| May 31, 4:28 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 47 min |
| May 31, 4:29 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces | 46 min |
| May 31, 4:33 PM CDT | Special Weather Statement | CRP | La Salle | 57 min |
| May 31, 4:42 PM CDT | Special Weather Statement | CRP | Jim Wells | 63 min |
| May 31, 4:50 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 23 min |
| May 31, 4:52 PM CDT | Flash Flood Warning | CRP | McMullen | 83 min |
| May 31, 4:55 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces | 2 hr |
| May 31, 5:02 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 118 min |
| May 31, 5:02 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Live Oak, McMullen | 43 min |
| May 31, 5:07 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 38 min |
| May 31, 5:08 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 37 min |
| May 31, 5:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 43 min |
| May 31, 5:19 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 4 days |
| May 31, 5:30 PM CDT | Special Weather Statement | CRP | Live Oak | 60 min |
| May 31, 5:38 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 37 min |
| May 31, 5:44 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen | 46 min |
| May 31, 5:47 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 28 min |
| May 31, 5:50 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 40 min |
| May 31, 5:58 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 47 min |
| May 31, 6:02 PM CDT | Tornado Warning | CRP | Bee | 28 min |
| May 31, 6:07 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 113 min |
| May 31, 6:07 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 38 min |
| May 31, 6:08 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 82 min |
| May 31, 6:15 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 32 min |
| May 31, 6:19 PM CDT | Tornado Warning | CRP | Kleberg | 26 min |
| May 31, 6:21 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 114 min |
| May 31, 6:26 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 49 min |
| May 31, 6:27 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Webb | 3 hr |
| May 31, 6:28 PM CDT | Tornado Warning | CRP | Bee | 16 min |
| May 31, 6:29 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 2 hr |
| May 31, 6:30 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 15 min |
| May 31, 6:40 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 50 min |
| May 31, 6:51 PM CDT | Special Weather Statement | CRP | Aransas, Bee, Goliad, Jim Wells, Kleberg, Nueces and 3 more | 54 min |
| May 31, 6:51 PM CDT | Tornado Warning | CRP | Kleberg | 24 min |
| May 31, 6:54 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.